Topological Methods in Nonlinear Analysis

Mixed boundary condition for the Monge-Kantorovich equation

Noureddne Igbida, Stanislas Ouaro, and Urbain Tradore

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this work we give some equivalent formulations for the optimization problem \begin{multline*} \max\bigg\{ \int_{\Omega} \xi \,d\mu + \int_{\Gamma_{N}}\xi \,d\nu;\ \xi \in W^{1,\infty}(\Omega) \text{ such that } \\ \xi_{/\Gamma_{D}}= 0,\ |\nabla\xi(x)|\leq 1 \text{ a.e. } x\in \Omega\bigg\}, \end{multline*} where the boundary of $\Omega$ is $\Gamma=\Gamma_{N}\cup\Gamma_{D}$.

Article information

Topol. Methods Nonlinear Anal., Volume 47, Number 1 (2016), 109-123.

First available in Project Euclid: 23 March 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Igbida, Noureddne; Ouaro, Stanislas; Tradore, Urbain. Mixed boundary condition for the Monge-Kantorovich equation. Topol. Methods Nonlinear Anal. 47 (2016), no. 1, 109--123. doi:10.12775/TMNA.2015.088.

Export citation


  • L. Ambrosio, Lecture notes on optimal transport, in mathematical aspect of evolving interfaces, in: Lecture Notes in Mathematics, LNM 1812 (2003), Springer, Berlin.
  • G. Aronson and L.G. Evans, An asymptotic model for compression molding, Indiana Univ. Math. J. 51 (2002), no. 1, 1–36.
  • J.W. Barrett and L. Prigozhin, A mixed formulation for the Monge–Kantorovich equations, M2AN Math. Model. Numer. Anal. 41 (6) (2007), 1041–1060.
  • G. Bouchitté, G. Buttazzo and P. Seppecher, Energies with respect to a measure and applications to low dimensional structures, Calc. Var. Partial Differential Equations 5, (1997), 37–54.
  • ––––, Shape Optimization Solutions via Monge–Kantorovich, C.R. Acad. Sci. Paris Sér. I 324 (1997), 1185–1991.
  • G. Bouchitté, Th. Champion and C. Jimenez, Completion of the space of measures in the Kantorovich norm, Riv. Math. Univ. Parma (N.S.) 7 (4), (2005), 127–139.
  • H. Brezis, Analyse Fonctionnelle Théorie et application, Masson, 1987.
  • G. Buttazzo and L. De Pascal, Optimal shapes and mass, and optimal transportation problems, Optimal Transportation and Applications, Martina Franca 2–8 September 2001, Lecture Notes in Mathematics, vol. 1813, Springer–Verlag, Berlin, 2003, 11–52.
  • S. Dumont, N. Igbida, On a dual formulation for growing sandpile problem, Euro. J. App. Math. 20 (2009), 169–185.
  • L.C. Evans, Partial differential equations and Monge–Kantorovich mass transfert, Current Developments in Mathematics, International Press, Boston, MA, (1997), 65–126.
  • L.C. Evans and W. Gangbo, Differential equations methods for the Monge–Kantorovich mass transfert problem, Mem. Amer. Math. Soc. 137 (1999).
  • N. Igdida, Equivalent formulations for Monge–Kantorovich equation, Nonlinear Anal. 71 (2009), 3805–3813.
  • ––––, Evolution Monge–Kantorovich equation, J. Differential Equations 255, (2003), 1383–1407.
  • J.L. Lions, Quelques méthodes de résolution des problémes aux limites non linéaires, Dunod. Gauthier–Villars, Paris, (1996).
  • G. Monge, Memoire sur la théorie des délais et des remblais, Histoire de L'Académie des Sciences de Paris (1781).
  • L. Prigozhin, Variational model of sandpile growth, Euro. J. App. Math. 7 (1996), 225–236.